| Catalog Number |
J486H |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Codes |
Wound Dehiscence (1154); Hemorrhage/Blood Loss/Bleeding (1888)
| Date of Event |
01/24/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture tied (square knot or multiple knots one end)? were there any patient stress factors that precipitated the event of suture breakage post op? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? please describe the appearance of the suture during the second procedure.What was the source and triggering event of bleeding? what was the volume of blood loss? please describe any medical/surgical intervention required for the bleeding including results.Did the patient require a blood transfusion? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? will product be returned? if so, please provide the return date and tracking information.
Event or Problem Description
It was reported that a patient underwent a programmed caesarean section without intraoperative complications on (b)(6) 2025 and suture was used.Monitoring in the intensive care unit was uncomplicated.On procedure date at 1:30 a.M., the surgeon was called to the emergency room for bleeding.The patient was taken back to the emergency operating room and underwent reoperation with general anaesthesia for evisceration without digestive lesions and identification of the incriminating thread during suturing of the aponeurosis.The thread is cut in its center, the corner stitches are in place, no tear in the aponeurosis.Additional information was requested.
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: -on what tissue was the suture used? aponeurosis of the rectus abdominis.-what was the tissue condition (normal, thin, calcified, fragile, diseased)? normal.-how was the suture placed (interrupted or continuous)? continuous (overjet).-how was the suture tied (square knot or multiple knots one end)? x nodes.- were there any patient stress factors that precipitated the event of suture breakage post op? no.- did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no.- please describe the appearance of the suture during the second procedure.- what was the source and triggering event of bleeding? i don't understand the question.The suture has been done.- what was the volume of blood loss? the patient did not have postpartum hemorrhage ¿ - what is the physician¿s opinion as to the etiology of or contributing factors to this event? electrosurgical hemostasis? - what is the patient's current status? everything is fine.
Additional Manufacturer Narrative
Product complaint #: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 component code: g07002 no device problem.Additional h3 investigation summary: the product was returned to ethicon for evaluation.Ten unopened samples were received for analysis.Product code j486h.In order to evaluate the condition of the returned samples, the packets were opened.The swage and attachment area were noted as expected.The sutures were dispensed without problems and examined along the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.